Alert archive / Florida / Severe Thunderstorm Warnings in 2018

Severe Thunderstorm Warning 11, NWS Miami, FL

May 16, 2018Broward County, Miami-Dade County, Palm Beach County, Florida

NWS Miami, FL issued this severe thunderstorm warning at May 16, 2018, 3:37 PM EDT for Broward County, Miami-Dade County, Palm Beach County, Florida. It was in force for 38 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 16, 2018, 3:37 PM EDT (19:37 UTC)
Expired
May 16, 2018, 4:15 PM EDT
In force
38 min
Issued by
NWS Miami, FL
Area
Storm-based polygon
Tornado
Possible
Hail
1.0 in
Wind
60.0 mph

Counties Broward County, FL, Miami-Dade County, FL, Palm Beach County, FL

The radar

The Miami radar (KAMX), 64 km from the middle of the area, began a volume at 19:39 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 16, 4:00 PM EDTHAIL 0.52 Wnw Miramar, FLAN OFF DUTY NWS EMPLOYEE REPORTED DIME SIZED HAIL IN WEST MIRAMAR.
May 16, 4:18 PM EDTHAIL 0.52 Wnw Miramar, FLAN OFF DUTY NWS EMPLOYEE REPORTED DIME SIZED HAIL IN WEST MIRAMAR.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Miami, FL (KMFL), launched 12:00Z, 7.6 hours before the alert went out and 40 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Miami, FL at 12:00Z on 2018-05-16Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1150 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Miami, FL at 12:00Z on 2018-05-16The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 59 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1150 J/kg
Mixed-layer CIN
-18 J/kg
Mixed-layer LCL
788 m above ground
0-6 km bulk shear
23 kt
0-1 km storm-relative helicity
59 m²/s²
0-3 km storm-relative helicity
89 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.2

Open this sounding in Storm Lab

The text

As transmitted.

929 
WUUS52 KMFL 161937
SVRMFL
FLC011-086-099-162015-
/O.NEW.KMFL.SV.W.0011.180516T1937Z-180516T2015Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Miami FL
337 PM EDT WED MAY 16 2018

The National Weather Service in Miami has issued a

* Severe Thunderstorm Warning for...
  Northern Miami-Dade County in southeastern Florida...
  Central Broward County in southeastern Florida...
  South central Palm Beach County in southeastern Florida...

* Until 415 PM EDT.

* At 335 PM EDT, severe thunderstorms were located along a line
  extending from 13 miles northwest of Coral Springs to near
  Miccosukee Resort, moving east at 15 mph.

  HAZARD...60 mph wind gusts and quarter size hail.

  SOURCE...Radar indicated.

  IMPACT...Hail damage to vehicles is expected. Expect wind damage 
           to roofs, siding, and trees.

* Locations impacted include...
  Miami, Hialeah, Pembroke Pines, Miramar and Coral Springs. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of 
a building.

To report severe weather, contact your nearest law enforcement
agency. They will send your report to the National Weather Service
office in Miami. You can also share your report with NWS Miami on
Facebook and Twitter.

Tornadoes are possible with this line of thunderstorms. Intense 
thunderstorm lines can produce brief tornadoes and widespread 
significant wind damage. It is best to move to an interior room on 
the lowest floor of a building. These storms may cause serious 
injury and significant property damage.

Large hail and damaging winds and continuous cloud to ground
lightning is occurring with these storms. Move indoors immediately.
Lightning is one of nature's leading killers. Remember, if you can
hear thunder, you are close enough to be struck by lightning.

Torrential rainfall is occurring with these storms, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.

&&

LAT...LON 2646 8023 2579 8025 2576 8052 2643 8048
TIME...MOT...LOC 1935Z 267DEG 11KT 2636 8046 2582 8050 

TORNADO...POSSIBLE
HAIL...1.00IN
WIND...60MPH
 
$$

AR
1 follow-up statement
079 
WWUS52 KMFL 162002
SVSMFL

Severe Weather Statement
National Weather Service Miami FL
402 PM EDT WED MAY 16 2018

FLC011-086-099-162015-
/O.CON.KMFL.SV.W.0011.000000T0000Z-180516T2015Z/
Miami-Dade FL-Broward FL-Palm Beach FL-
402 PM EDT WED MAY 16 2018

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 415 PM EDT
FOR NORTHERN MIAMI-DADE...CENTRAL BROWARD AND SOUTH CENTRAL PALM
BEACH COUNTIES...

At 401 PM EDT, severe thunderstorms were located along a line
extending from 9 miles northwest of Coral Springs to near Doral,
moving east at 15 mph.

HAZARD...60 mph wind gusts and quarter size hail.

SOURCE...Radar indicated.

IMPACT...Hail damage to vehicles is expected. Expect wind damage to 
         roofs, siding, and trees.

Locations impacted include...
Miami, Hialeah, Pembroke Pines, Miramar and Coral Springs. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

To report severe weather contact your nearest law enforcement agency.
They will send your report to the National Weather Service office in
Miami. You can also share your report with NWS Miami on Facebook and
Twitter.

Tornadoes are possible with this line of thunderstorms. Intense 
thunderstorm lines can produce brief tornadoes and widespread 
significant wind damage. Although a tornado is not immediately 
likely, it is best to move to an interior room on the lowest floor 
of a building. These storms may cause serious injury and significant 
property damage.

Continuous cloud to ground lightning is occurring with these storms.
Move indoors immediately. Lightning is one of nature's leading
killers. Remember, if you can hear thunder, you are close enough to
be struck by lightning.

Torrential rainfall is occurring with these storms, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.

&&

LAT...LON 2646 8023 2579 8025 2576 8052 2643 8048
TIME...MOT...LOC 2001Z 267DEG 11KT 2636 8038 2582 8042 

TORNADO...POSSIBLE
HAIL...1.00IN
WIND...60MPH
 
$$

AR

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Miami, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at May 16, 1:39 PM EDT, 1 hour 58 minutes earlier.

Area forecast discussion, May 16, 1:39 PM EDT, 1 hour 58 minutes before
Area Forecast Discussion
National Weather Service Miami FL
139 PM EDT Wed May 16 2018

.AVIATION...
Convection will continue over the region through the end of the
TAF period with sub-VFR cigs and vsbys possible at times. Heavy
rain from a vigorous shower or storm could produce brief LIFR/IFR
conditions that will require short-fused amendments.

&&

.PREV DISCUSSION... /issued 1225 PM EDT Wed May 16 2018/

UPDATE...
Latest WPC analysis depicts a low pressure cell still sitting
stagnant near the panhandle of Florida. Counter clockwise flow
around the low will usher in deep moisture from the south
southeast this afternoon. CAPE on this mornings sounding only
measured 1000 J/KG, but when modified for diurnal heating, it
jumped to over 2000 J/KG, indicating the potential for strong
updrafts and marginally severe storms. Wind observations over the
last few hours show convergence along the center portion of the
peninsula with south southeast winds intersecting south southwest
winds. This convergence should aid in lift over the next several
hours, with showers and thunderstorms likely over central and
northern portions of the CWA. By late afternoon, storms will be
guided by cold pool interactions, spreading the activity
elsewhere. Have adjusted PoPs higher near Lake Okeechobee for
early this afternoon, otherwise, all other variables appeared on
track.

PREV DISCUSSION... /issued 352 AM EDT Wed May 16 2018/

DISCUSSION...

SHORT TERM (Today through Friday)
Convection remained near both Atlantic and Gulf coasts well after
midnight but has now finally waned for the night. Temperatures are
in the low 70s this morning with nearly saturated conditions.

Main synoptic feature has been and will continue to be upper-level
trough over the eastern Gulf of Mexico. This trough continues to
pump deep-layer moisture northward from the Caribbean across the
Florida Peninsula. It's associated surface low is weak and non-
tropical over the northeastern Gulf. The National Hurricane
continues to monitor this system, which as of yesterday's most
recent outlook, still had about a 10 percent chance of development
through Thursday, before it is expected to move northward and
inland over the Panhandle and Deep South. Regardless of any
tropical development/organization, and highly moist, tropical
airmass will remain entrenched over South Florida through the end
of the week. Cool temperatures aloft and diurnal sea/land breezes
and subsequent outflow collisions will support fairly widespread
shower and thunderstorm develop, especially during the afternoon
hours, and most numerous over the interior.

Although locally heavy rainfall is the primary concern (See Hydro
section below), aside from the usual cloud- to- ground lightning,
the past several days have held a few strong to severe
thunderstorms. Temperatures aloft are not a cold as early in the
week and there is only limited dry air aloft to support any
further cooling. Thus, risk for intense convection is lower today,
but can't rule out some isolated strong thunderstorms, mainly
capable of strong downburst wind gusts. Near-term mesoscale
guidance suggests a fairly benign morning rainfall-wise, which
should allow for some sun/heating, adding to confidence that a few
strong thunderstorms are possible.

LONG TERM (Friday night through Tuesday)

Little to no change is expected this weekend in the overall wet
weather pattern. In fact both ECMWF and GFS hint that moisture
plume may become even more significant over South Florida. ECMWF
forecasts that high pressure ridge to the east will gradually
build toward the region reducing rain chances to near
climatological norms for rainy season, whereas GFS prolongs the
abnormal moisture through the end of the extended. Temperatures
into next week will be near normal overall, with a bit warmer than
normal minima and perhaps a few degrees below normal maxima, due
to widespread clouds/convection.

MARINE...
Southeast flow 10 to 15 KT will be maintained through the end of
the week, before perhaps enhancing a bit this weekend. Seas will
be 2 to 4 feet but could increase slightly this weekend as well.
Scattered thunderstorms and the threat for locally gusty winds,
higher waves, and waterspouts are expected to persist into the
weekend.

BEACH FORECAST...
A moderate risk of rip currents is possible by this weekend on
Atlantic beaches as southeast/onshore winds are forecast to
increase.

HYDROLOGY...
Locally heavy rainfall has impacted South Florida the past several
days, with fairly widespread rainfall totals of 1 to 4 inches in
the past 3 days. PWAT values will remain above normal for mid to
late May through at least early next week, and could peak at over
2 inches this weekend. With plenty of synoptic lift from low
pressure to the west, combined with sea-breeze development and
diurnal instability, at least locally heavy rainfall appears
possible through this period, especially in stronger thunderstorms
and where training becomes realized. WPC has placed the east coast
metro areas in a marginal risk for excessive rainfall for both
today and Thursday, and rainfall amounts are forecast to average
between 3 and 6 inches by Tuesday. Still, the region is only now
beginning to recover from moderate to severe drought conditions,
which should abate any significant or widespread flooding concerns
for the immediate time-being. Should forecast rainfall amounts
materialize or locally much higher amounts occur, the risk for
flooding may increase, especially by this weekend.

&&

.PRELIMINARY POINT TEMPS/POPS...
West Palm Beach  72  83  73  83 /  40  70  50  70
Fort Lauderdale  74  84  74  85 /  40  70  60  70
Miami            74  85  74  85 /  40  70  50  70
Naples           73  85  71  87 /  30  60  50  60

&&

.MFL WATCHES/WARNINGS/ADVISORIES...
FL...None.
AM...None.
GM...None.

&&

AVIATION...02/RAG
Hazardous weather outlook, May 16, 11:34 AM EDT, 4 hours 3 minutes before
Hazardous Weather Outlook for South Florida
National Weather Service Miami FL
1134 AM EDT Wed May 16 2018

AMZ610-630-650-651-670-671-FLZ063-066>075-168-172>174-GMZ656-657-676-
170345-
Lake Okeechobee-Biscayne Bay-
Coastal waters from Jupiter Inlet to Deerfield Beach FL out 20 NM-
Coastal waters from Deerfield Beach to Ocean Reef FL out 20 NM-
Waters from Jupiter Inlet to Deerfield Beach FL from 20 to 60 NM-
Waters from Deerfield Beach to Ocean Reef FL from 20 to 60 NM
excluding the territorial waters of Bahamas-Glades-Hendry-
Inland Palm Beach-Metro Palm Beach-Coastal Collier-Inland Collier-
Inland Broward-Metro Broward-Inland Miami-Dade-Metro Miami-Dade-
Mainland Monroe-Coastal Palm Beach-Coastal Broward-Coastal Miami-
Dade-Far South Miami-Dade-
Coastal waters from Chokoloskee to Bonita Beach FL out 20 NM-
Coastal waters from East Cape Sable to Chokoloskee FL out 20 NM-
Waters from Chokoloskee to Bonita Beach FL from 20 to 60 NM-
1134 AM EDT Wed May 16 2018

...THUNDERSTORMS LIKELY AGAIN TODAY ACROSS SOUTH FLORIDA...
...LOCALIZED FLOODING POSSIBLE EAST AND WEST COAST METRO REGIONS...

This hazardous weather outlook is for South Florida.

.DAY ONE...THIS AFTERNOON AND TONIGHT

Flooding: Periods of moderate to heavy rainfall may be possible along
the east coast and west coast metro regions. Ponding of water on
roadways is possible in low lying and poor drainage areas.

Thunderstorms: Showers and thunderstorms are forecast to develop
across South Florida late morning through this evening. The primary
hazards will be, small hail, gusty winds, lightning, and the
potential for heavy rainfall.

Waterspouts: Isolated waterspouts will be possible over all South
Florida waters.

Hail: Thunderstorms this afternoon will have the potential to
produce small hail.

Wind: Thunderstorms this afternoon may produce gusty winds. Isolated
minor wind damage will remain possible.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

Periods of showers and thunderstorms are forecast to develop across
South Florida with above normal rain chances continuing through
the week into the weekend. Several periods of heavy rainfall may be
possible. This may lead to localized flooding concerns.

.SPOTTER INFORMATION STATEMENT...

Widespread spotter activation is not anticipated, however individual
spotters are encouraged to report funnel clouds, high wind and flooding
to the National Weather Service forecast office in Miami.

For more information...visit the National Weather Service in
Miami website at www.weather.gov/miami.

In the hours before

Special weather statement, May 16, 1:56 PM EDT, 1 hour 41 minutes before
Special Weather Statement
National Weather Service Miami FL
156 PM EDT WED MAY 16 2018

FLZ067-068-071-072-161830-
Inland Broward County FL-Metro Broward County FL-
Inland Palm Beach County FL-Metro Palm Beach County FL-
156 PM EDT WED MAY 16 2018

...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN BROWARD AND SOUTHEASTERN
PALM BEACH COUNTIES UNTIL 230 PM EDT...

* At 155 PM EDT, National Weather Service meteorologists were
  tracking a strong thunderstorm over Parkland, or near Coral
  Springs, moving north at 10 mph.

* Small hail, funnel clouds, and winds in excess of 45 mph will be
  possible with this storm.

* Locations impacted include...
  Coral Springs, Boca Raton, Deerfield Beach, Delray Beach, Margate,
  Coconut Creek, Parkland, Mission Bay, Boca Pointe, Boca Del Mar,
  Hamptons At Boca Raton, Whisper Walk, Godfrey Road, Kings Point,
  Dunes Road, Loxahatchee NWR, Boca West, Hillsboro Pines, Villages
  Of Oriole and Hillsboro Ranches.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

This activity was also developing in an environment favorable for the
formation of funnel clouds. Stay tuned to NOAA weather radio and
local media for additional updates and possible warnings.

To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Miami on Facebook and
Twitter.

&&

LAT...LON 2624 8018 2626 8038 2652 8039 2648 8009
TIME...MOT...LOC 1755Z 187DEG 10KT 2633 8027

RAG
Special weather statement, May 16, 2:27 PM EDT, 1 hour 10 minutes before
Special Weather Statement
National Weather Service Miami FL
227 PM EDT WED MAY 16 2018

FLZ067-068-071-072-161900-
Inland Broward County FL-Metro Broward County FL-
Inland Palm Beach County FL-Metro Palm Beach County FL-
227 PM EDT WED MAY 16 2018

...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL BROWARD AND
SOUTHEASTERN PALM BEACH COUNTIES UNTIL 300 PM EDT...

* At 226 PM EDT, National Weather Service meteorologists were
  tracking a strong thunderstorm near Mission Bay, or 7 miles north
  of Coral Springs, moving north at 10 mph.

* Nickel size hail, funnel clouds, and winds in excess of 45 mph will
  be possible with this storm.

* Locations impacted include...
  Coral Springs, Boca Raton, Coconut Creek, Parkland, Loxahatchee
  NWR, Mission Bay, Hamptons At Boca Raton, Whisper Walk, Godfrey
  Road, Kings Point, Hillsboro Ranches, Hillsboro Pines, South County
  Regional Park, Sandalfoot Cove, Morikami Park, Villages Of Oriole
  and Boca Raton Equestrian.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

This activity was also developing in an environment favorable for the
formation of funnel clouds. Stay tuned to NOAA weather radio and
local media for additional updates and possible warnings.

To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Miami on Facebook and
Twitter.

&&

LAT...LON 2630 8018 2629 8038 2652 8044 2653 8014
TIME...MOT...LOC 1826Z 177DEG 7KT 2637 8029

RAG
Local storm report, May 16, 2:58 PM EDT, 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIAMI FL
258 PM EDT WED MAY 16 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0200 PM     LIGHTNING        2 N PARKLAND            26.34N  80.24W
05/16/2018                   PALM BEACH         FL   BROADCAST MEDIA

            *** 2 INJ *** A MEMBER OF THE BROADCAST MEDIA REPORTED
            THAT 2 PEOPLE WERE POSSIBLY STRUCK BY LIGHTNING AT
            HENDRICKS FARM IN PARKLAND. 2 PEOPLE WERE TAKEN TO THE
            HOSPITAL IN CRITICAL CONDITION.

&&

EVENT NUMBER MFL1800088

CWC
Special weather statement, May 16, 3:03 PM EDT, 34 minutes before
Special Weather Statement
National Weather Service Miami FL
303 PM EDT WED MAY 16 2018

FLZ067-071-072-161930-
Inland Broward County-Metro Broward County-Inland Palm Beach County-
303 PM EDT WED MAY 16 2018

...A STRONG THUNDERSTORM WILL AFFECT NORTH CENTRAL BROWARD AND SOUTH
CENTRAL PALM BEACH COUNTIES...

At 303 PM EDT, a strong thunderstorm was located 7 miles northwest of
Parkland, or 7 miles northwest of Coral Springs, moving north at 5
mph.

Wind gusts up to 50 mph and pea size hail are possible with this
storm.

Locations impacted include...
Coral Springs, Parkland and Loxahatchee NWR.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

LAT...LON 2626 8026 2628 8048 2649 8042 2646 8022
TIME...MOT...LOC 1903Z 186DEG 6KT 2635 8035

CF
Special weather statement, May 16, 3:06 PM EDT, 31 minutes before
Special Weather Statement
National Weather Service Miami FL
306 PM EDT WED MAY 16 2018

FLZ067-161930-
Inland Palm Beach County-
306 PM EDT WED MAY 16 2018

...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN PALM BEACH
COUNTY...

At 306 PM EDT, a strong thunderstorm was located over Belle Glade,
moving north at 25 mph.

Winds in excess of 40 mph and pea size hail are possible with this
storm.

Locations impacted include...
Belle Glade, Pahokee, South Bay, Canal Point, Belle Glade Camp and
Fremd Village-Padgett Island.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

LAT...LON 2659 8062 2666 8077 2691 8063 2683 8047
TIME...MOT...LOC 1906Z 201DEG 20KT 2670 8067

CF
Special weather statement, May 16, 3:06 PM EDT, 31 minutes before
Special Weather Statement
National Weather Service Miami FL
306 PM EDT WED MAY 16 2018

FLZ067-071>073-161945-
Inland Broward County FL-Metro Broward County FL-
Inland Palm Beach County FL-Inland Miami-Dade County FL-
306 PM EDT WED MAY 16 2018

...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL MIAMI-DADE...
CENTRAL BROWARD AND SOUTH CENTRAL PALM BEACH COUNTIES UNTIL 345 PM
EDT...

* At 304 PM EDT, National Weather Service meteorologists were
  tracking strong thunderstorms along a line extending from 10 miles
  east of Holey Land Wildlife Refuge to 11 miles west of Intersection
  Krome And U.S. 27. Movement was east at 20 mph.

* Small hail, excessive cloud-to-ground lightning, funnel clouds, and
  winds in excess of 45 mph will be possible with these storms.

* Locations impacted include...
  Pembroke Pines, Miramar, Weston, Mile Marker 30 On Alligator Alley,
  Intersection Alligator Alley And Miami Canal, East Toll Gate On
  Alligator Alley, Intersection I-75 And U.S. 27 and Miccosukee
  Resort.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Motorists along Interstate 75 must exercise caution. Slow down, and
be prepared to stop.

These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.

Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with these storms. If
you can hear thunder, you are close enough to be struck! Seek a safe
shelter inside a building or vehicle.

This activity was also developing in an environment favorable for the
formation of funnel clouds. Stay tuned to NOAA weather radio and
local media for additional updates and possible warnings.

To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Miami on Facebook and
Twitter.

&&

LAT...LON 2641 8039 2577 8045 2577 8065 2643 8061
TIME...MOT...LOC 1904Z 261DEG 18KT 2637 8057 2591 8061

AR

The office that day

Everything else NWS Miami, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 16, 1:56 PM EDTSpecial Weather StatementMFLBroward34 min
May 16, 2:27 PM EDTSpecial Weather StatementMFLBroward33 min
May 16, 3:03 PM EDTSpecial Weather StatementMFLBroward27 min
May 16, 3:06 PM EDTSpecial Weather StatementMFLPalm Beach24 min
May 16, 4:15 PM EDTSpecial Weather StatementMFLBroward60 min
May 16, 4:49 PM EDTSpecial Weather StatementMFLHendry26 min
May 16, 5:00 PM EDTSpecial Weather StatementMFLMiami-Dade30 min
May 16, 5:09 PM EDTSpecial Weather StatementMFLBroward51 min
May 16, 5:26 PM EDTSpecial Weather StatementMFLMiami-Dade34 min
May 16, 5:56 PM EDTSpecial Weather StatementMFLMiami-Dade34 min
May 16, 6:00 PM EDTAreal Flood AdvisoryMFLMiami-Dade2 hr

Nearby

Severe Thunderstorm Warnings in Florida, 2018Every severe thunderstorm warning in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.